Nebraska, 2015

Flash Flood and Hail in Nebraska, August 7 to 8, 2015

August 7 to 8, 2015 · NWS LBF · 7 events in 3 counties and zones

Thunderstorms developed across the Nebraska panhandle and northeast Colorado during the afternoon. The storms intensified and expanded as they moved into southwest Nebraska, producing severe wind gusts and large hail.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$5,000
Crop damage
None recorded
Events
7

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS LBF wrote it up.

Thunderstorms developed across the Nebraska panhandle and northeast Colorado during the afternoon. The storms intensified and expanded as they moved into southwest Nebraska, producing severe wind gusts and large hail. Training storms over Chase and Hayes counties led to rainfall amounts up to 3 in spots and localized flooding.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS North Platte, NE wrote its last area forecast discussion before the first event at Aug 7, 4:45 PM MST, 1 hour 8 minutes earlier.

Area forecast discussion, Aug 7, 4:45 PM MST, 1 hour 8 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE NORTH PLATTE NE
645 PM CDT FRI AUG 7 2015

.SYNOPSIS...
ISSUED AT 343 PM CDT FRI AUG 7 2015

H5 ANALYSIS FROM THIS MORNING HAD A TANDEM OF LOWS OVER
THE WESTERN CONUS AND CANADA. THE FIRST LOW WAS LOCATED OVER SRN
SASKATCHEWAN...WITH THE SECOND LOW OVER SAN FRANCISCO BAY. EAST OF
THE CALIFORNIA LOW...DECENT SHORTWAVES WERE LOCATED OVER
UTAH...EXTENDING INTO WESTERN COLORADO AND NRN NEW MEXICO. CURRENT
WV IMAGERY HAS THE SHORTWAVES OVER NRN UTAH...INTO CENTRAL COLORADO
AND NERN NEW MEXICO...WHILE THE CLOSED LOW WAS CURRENTLY LOCATED
JUST EAST OF SACRAMENTO CA. FURTHER EAST...HIGH PRESSURE REMAINED
ANCHORED ACROSS TEXAS AND OKLAHOMA...WHILE NORTHWESTERLY FLOW
EXTENDED FROM THE UPPER MISSISSIPPI VALLEY...SEWD INTO THE
CAROLINAS. AT THE SURFACE...A STATIONARY FRONT WAS LOCATED ALONG
THE KS/OK BORDER. NORTH OF THIS FEATURE...A SURFACE TROUGH
EXTENDED THROUGH EASTERN COLORADO INTO THE SWRN NEBR
PANHANDLE...AND NORTH TO EAST OF RAPID CITY SD...NEAR PHILIP SD.
EAST OF THE TROUGH...SRLY WINDS HAVE BEGUN TO INCREASE ALONG A
CORRIDOR FROM WESTERN KS INTO THE NEBRASKA SANDHILLS WITH DEW
POINTS INCREASING INTO THE MID TO UPPER 60S ACROSS SWRN AND WEST
CENTRAL NEBRASKA.

&&

.SHORT TERM...(THIS EVENING THROUGH SATURDAY)
ISSUED AT 343 PM CDT FRI AUG 7 2015

SHORTWAVE TROUGH CURRENTLY OVER NORTHEAST UTAH WILL CONTINUE TO PUSH
EAST AS IT ROUNDS THE PERIPHERY OF THE SUB-TROPICAL RIDGE OF HIGH
PRESSURE CENTERED OVER THE SOUTHERN PLAINS. INCREASING DPVA ALOFT
HAS AIDED IN THE ESTABLISHMENT OF A LEE SIDE SURFACE TROUGH OVER
EASTERN COLORADO AND NORTHWARD INTO THE SOUTHWEST NEBRASKA
PANHANDLE...EXTENDING NORTHEAST THROUGH CENTRAL CHERRY COUNTY. DRY
DOWNSLOPING WESTERLY WINDS EXIST BEHIND THE TROUGH...AND MOIST
SOUTHERLY WINDS IN PLACE TO THE EAST OVER THE SANDHILLS REGION.
LATEST MESOANALYSIS INDICATES THE ADVECTION AND POOLING OF LOW LEVEL
THETA-E IN THE VICINITY OF THE TROUGH BENEATH A PLUME STEEPENING MID-
LEVEL LAPSE RATES. THIS HAS FOSTERED AN AXIS OF STRONG INSTABILITY
CHARACTERIZED BY MLCAPE OF 2000 J/KG OR GREATER. MOST CAMS BREAK THE
CAP ALONG THE TROUGH BY 21Z AND QUICKLY DEVELOP SCATTERED TO
WIDESPREAD CONVECTION. DEEP LAYER SHEAR OF 40+ KTS WILL PROMOTE THE
POTENTIAL FOR A FEW SUPERCELLULAR STORM MODES INTO THE
EVENING...CAPABLE OF VERY LARGE HAIL AND DAMAGING WINDS. MODEL
SOUNDING ANALYSIS OVER FAR SOUTHWEST NEBRASKA SHOWS VEERING LOW
LEVEL WIND PROFILES AND 0-3 KM SRH CLOSE TO 300 M2/S2 BETWEEN 22Z
AND 02Z...SO A NARROW WINDS EXISTS FOR A TORNADO OR TWO AS WELL.

LOW LEVEL JET STRENGTHENS THIS EVENING WHICH WILL LEAD TO THE
UPSCALE GROWTH INTO LINEAR CONVECTIVE MODES AND THE TRANSITION TO
MORE OF A WIND THREAT AS THE STORMS PUSH EAST. ALSO OF CONCERN THIS
EVENING AND TONIGHT IS THE POTENTIAL FOR TORRENTIAL RAINFALL. PWATS
HAVE BEEN STEADILY ON THE INCREASE TODAY...BOTH FROM SOUTHERLY
MOISTURE ADVECTION IN THE LOW LEVELS AND MID-LEVEL PACIFIC MOISTURE
STREAMING INTO THE CENTRAL PLAINS. PWATS WILL LIKELY BE AOA 2
STANDARD DEVIATIONS ABOVE CLIMO BY THIS EVENING. THE LOW LEVEL JET
WILL FURTHER SUPPORT STRONG MOISTURE TRANSPORT INTO THE AREA AS THE
CONVERGENT EXIT REGION OF THE JET FOCUSES INTO THE SOUTHERN HALF OF
THE CWA. OVER THE LAST 24 HOURS MODEL GUIDANCE HAS CONSISTENTLY
PAINTED SOUTHWEST NEBRASKA WITH 1-2"+ OF RAINFALL. THIS WILL LEAD TO
A FLASH FLOODING THREAT...PARTICULARLY IN AREAS WITH LOWERED FLASH
FLOOD GUIDANCE DUE TO SATURATED SOILS FROM HEAVY RAINFALL THIS WEEK.

STORMS PUSH EAST OVERNIGHT...BUT STILL KEPT SLIGHT/LOW CHC POPS
LINGERING INTO TOMORROW MORNING MAINLY OVER THE EASTERN HALF OF THE
CWA. MOSTLY CLOUDY SKIES WILL KEEP HIGH TEMPERATURES BELOW
NORMAL...GENERALLY IN THE UPPER 70S TO LOW 80S. PRECIP CHANCES
INCREASE AGAIN LATE IN THE DAY IN THE PANHANDLE AND NORTHWEST
NEBRASKA AS THE NEXT SHORTWAVE TROUGH EJECTS OUT OF THE SOUTHWEST
AND APPROACHES THE CENTRAL PLAINS.

.LONG TERM...(SATURDAY NIGHT THROUGH FRIDAY)
ISSUED AT 343 PM CDT FRI AUG 7 2015

SATURDAY NIGHT THROUGH MONDAY...IN THE MID RANGE
PERIODS...LOW PRECIPITATION CHANCES SATURDAY NIGHT INTO SUNDAY AND
THEN AGAIN ON SUNDAY NIGHT IS THE MAIN FORECAST CHALLENGES. FOR
SATURDAY NIGHT...IN THE WAKE OF EXITING CONVECTION SATURDAY...A
FRONTAL BOUNDARY WILL BE FORCED SOUTH INTO NRN KS BY SAT EVENING.
SHORTWAVE ENERGY WILL LIFT EAST OF COLORADO INTO KS SAT
AFTN/EVENING...AND EXPECT THE BULK OF SFC BASED CONVECTION TO LIE
OUT TO THE SOUTH OF THE FCST AREA. FURTHER NORTH AND
WEST...CONVECTION IS EXPECTED TO INITIATE ALONG THE THETAE AXIS IN
EASTERN WYOMING SAT AFTN/EVE AND LIFT EAST INTO THE WESTERN AND
NORTHERN CWA SAT NIGHT. HOW MUCH OF AN IMPACT THIS CONVECTION CAN
MAKE INTO THE SRN AND EASTERN CWA OVERNIGHT IS STILL UP IN THE AIR.
UPPER LEVEL SUPPORT FOR THUNDERSTORMS APPEARS ATTM TO TRACK FROM
EASTERN WYOMING INTO NWRN NEBRASKA AND SOUTH DAKOTA. WITH THIS IN
MIND...HAVE CONFINED POPS TO THE WEST AND NRN CWA ONLY...AND HAVE
KEPT THEM IN THE SLIGHT CHANCE CATEGORY AS LOW LEVEL MOISTURE IS
LIMITED IN THE WAKE OF EXITING CONVECTION FRIDAY NIGHT/SATURDAY.
ANOTHER ROUND OF THUNDERSTORMS WILL DEVELOP SUNDAY AFTERNOON AS A
SHORTWAVE ENTERS THE HIGH PLAINS OF NEBRASKA AND SOUTH DAKOTA. THIS
CONVECTION WILL BECOME FOCUSED ALONG A SURFACE TROUGH ANCHORED
ACROSS THE CENTRAL CWA SUNDAY EVENING. FOR LOCATIONS IN THE WESTERN
CWA...THE LATEST NAM AND GFS SOLNS PUSH A TONGUE OF DRIER AIR INTO
THE WESTERN SANDHILLS AND EASTERN PANHANDLE...AND HAVE OPTED FOR DRY
CONDS IN THESE AREAS. FURTHER EAST...LIMITED POPS TO THE 20 TO 30
PERCENT RANGE AS MID AND UPPER LEVEL FORCING APPEARS WEAK ATTM.

MONDAY NIGHT THROUGH FRIDAY...THE LATEST ECMWF AND GFS SOLNS FROM
THIS MORNING CONTINUE TO LEAN TOWARD A SHIFT IN RIDGING ACROSS THE
CENTRAL CONUS NEXT WEEK. BOTH SOLNS NOW BUILD A RIDGE THROUGH THE
CENTRAL ROCKIES AND HIGH PLAINS NEXT WEEK. THIS IS TYPICALLY A DRY
PATTERN ACROSS THE FORECAST AREA WITH THE EXCEPTION OF POSSIBLY IN
THE FAR WESTERN CWA WHERE CONVECTION ACROSS EASTERN WYOMING AND
THE FRONT RANGE OF COLORADO MAY DRIFT EAST INTO THE AREA.
HOWEVER...WITH GENERALLY NORTHERLY OR NORTH NORTHWESTERLY STEERING
WINDS IN THIS PATTERN WE SHOULD REMAIN DRY...EVEN IN THE WESTERN
CWA. IN ADDITION TO DRY CONDITIONS TRENDED TEMPERATURES WARMER
WITH HIGHS REACHING THE LOWER 90S LATE NEXT WEEK.

&&

.AVIATION...(FOR THE 00Z TAFS THROUGH 00Z SATURDAY EVENING)
ISSUED AT 645 PM CDT FRI AUG 7 2015

RAIN...THUNDERSTORMS AND MVFR CIGS SHOULD BECOME WIDESPREAD
TONIGHT FROM WEST TO EAST WITH THE PRIMARY AREA AFFECTED FROM
INTERSTATE 80 THROUGH CUSTER COUNTY AND NORTH INTO HOLT COUNTY.
THIS RAIN SHOULD EXIT THE FORECAST AREA BY 15Z SATURDAY.

VFR IS EXPECTED ALL AREAS FROM 15Z-18Z ONWARD.

&&

.LBF WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH UNTIL 6 AM CDT /5 AM MDT/ SATURDAY FOR NEZ022-
035>038-056>059-069>071.

&&

SYNOPSIS...CLB
SHORT TERM...MARTIN
LONG TERM...CLB
AVIATION...CDC
Hazardous weather outlook, Aug 7, 1:26 PM MST, 4 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTH PLATTE NE
326 PM CDT FRI AUG 7 2015

NEZ004>010-022>029-035>038-056>059-069>071-094-082030-
SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN-
GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON-
LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER-
WESTERN CHERRY-
326 PM CDT FRI AUG 7 2015 /226 PM MDT FRI AUG 7 2015/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND
NORTH CENTRAL NEBRASKA.

.DAY ONE...TONIGHT.

SCATTERED TO WIDESPREAD THUNDERSTORMS WILL DEVELOP BY MID TO LATE
AFTERNOON OVER WESTERN NEBRASKA AND NORTHEAST COLORADO...THEN
TRACK EAST THROUGH THE EVENING AND EARLY OVERNIGHT HOURS. SEVERE
WEATHER WILL BE POSSIBLE WITH LARGE HAIL GREATER THAN 1 INCH IN
DIAMETER AND DAMAGING WIND GUSTS IN EXCESS OF 60 MPH. A TORNADO
ALSO CANNOT BE RULED OUT DURING THE EVENING HOURS...WITH THE
THREAT AREA GENERALLY WEST OF HIGHWAY 83.

ALSO OF CONCERN THIS EVENING AND TONIGHT IS THE THREAT FOR FLASH
FLOODING DUE TO HEAVY RAINFALL...PRIMARILY FROM SOUTHWEST INTO
CENTRAL NEBRASKA WHERE THE POTENTIAL EXISTS FOR 1 TO 2 INCHES OF
RAIN WITH LOCALLY HIGHER AMOUNTS. SEE THE LATEST FLASH FLOOD
WATCH
STATEMENT FOR MORE INFORMATION.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

DAILY CHANCES FOR THUNDERSTORMS CONTINUE THROUGH THE WEEKEND AND
INTO EARLY NEXT WEEK. A FEW STRONG STORMS ARE POSSIBLE
SUNDAY INTO SUNDAY NIGHT..OTHERWISE THE THREAT FOR SEVERE WEATHER
IS LOW AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED LATE THIS AFTERNOON AND
EVENING OVER WESTERN NEBRASKA.

&&

GET YOUR WEATHER...HYDROLOGICAL...AND CLIMATE INFORMATION
AT HTTP://WWW.WEATHER.GOV/NORTHPLATTE (ALL LOWERCASE)

MARTIN

In the hours before

Special weather statement, Aug 7, 2:34 PM MST, 3 hours 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
434 PM CDT FRI AUG 7 2015

NEZ005-072200-
EASTERN CHERRY NE-
434 PM CDT FRI AUG 7 2015

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN CHERRY COUNTY UNTIL 500
PM CDT...

AT 433 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
VALENTINE...MOVING NORTHEAST AT 30 MPH.

HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF NORTHERN CHERRY
COUNTY.

THIS INCLUDES HIGHWAY 83 BETWEEN MILE MARKERS 217 AND 222.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CDT FOR
NORTH CENTRAL NEBRASKA.

LAT...LON 4290 10044 4289 10055 4300 10067 4299 10021
TIME...MOT...LOC 2133Z 237DEG 27KT 4292 10053

MARTIN
Special weather statement, Aug 7, 3:29 PM MST, 2 hours 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
429 PM MDT FRI AUG 7 2015

NEZ022-056-072300-
DEUEL NE-GARDEN NE-
429 PM MDT FRI AUG 7 2015

...SIGNIFICANT WEATHER ADVISORY FOR WESTERN DEUEL AND SOUTHWESTERN
GARDEN COUNTIES UNTIL 500 PM MDT...

AT 428 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
LODGEPOLE...OR NEAR CHAPPELL...MOVING NORTH AT 25 MPH.

DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
MOUNT VERNON...CHAPPELL AND INTERSECTION OF HIGHWAY 27 AND 9 MILE
ROAD.

THIS INCLUDES INTERSTATE 80 IN NEBRASKA BETWEEN MILE MARKERS 78 AND
87.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM MDT FOR
CENTRAL NEBRASKA.

LAT...LON 4130 10261 4130 10228 4104 10245 4105 10261
TIME...MOT...LOC 2228Z 195DEG 20KT 4110 10259

MARTIN
Special weather statement, Aug 7, 4:15 PM MST, 1 hour 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
515 PM MDT FRI AUG 7 2015

NEZ022-056-072345-
DEUEL NE-GARDEN NE-
515 PM MDT FRI AUG 7 2015

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN DEUEL AND
SOUTHWESTERN GARDEN COUNTIES UNTIL 545 PM MDT...

AT 515 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 7
MILES NORTH OF CHAPPELL...MOVING NORTH AT 20 MPH.

DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
MOUNT VERNON AND INTERSECTION OF HIGHWAY 27 AND 9 MILE ROAD.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM MDT FOR
CENTRAL NEBRASKA.

LAT...LON 4135 10223 4112 10235 4116 10262 4137 10261
      4139 10261 4140 10264 4142 10263
TIME...MOT...LOC 2315Z 192DEG 18KT 4120 10245

MARTIN
Special weather statement, Aug 7, 5:31 PM MST, 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
631 PM MDT FRI AUG 7 2015

NEZ022-056-069-080100-
DEUEL NE-CHASE NE-GARDEN NE-
631 PM MDT FRI AUG 7 2015

...SIGNIFICANT WEATHER ADVISORY FOR DEUEL...WESTERN CHASE AND
SOUTHWESTERN GARDEN COUNTIES UNTIL 700 PM MDT...

AT 631 PM MDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM 10 MILES SOUTHWEST OF LISCO
TO 7 MILES SOUTHEAST OF CROOK...AND MOVING EAST AT 35 MPH.

WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
CHAPPELL...INTERSECTION OF HIGHWAY 27 AND 9 MILE ROAD...GOLDENEYE
STATE WILDLIFE MANAGEMENT AREA...BARTON...WINDLASS HILL...MOUNT
VERNON...LEWELLEN...ASH HOLLOW STATE HISTORICAL PARK AND BIG SPRINGS.

THIS INCLUDES THE FOLLOWING HIGHWAYS...
 HIGHWAY 92 BETWEEN MILE MARKERS 115 AND 116.
 INTERSTATE 80 IN NEBRASKA BETWEEN MILE MARKERS 78 AND 107.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM MDT FOR
SOUTHWESTERN NEBRASKA.

LAT...LON 4135 10261 4133 10209 4053 10205 4100 10208
      4100 10261
TIME...MOT...LOC 0031Z 282DEG 30KT 4136 10271 4079 10268

MARTIN
Special weather statement, Aug 7, 5:34 PM MST, 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
634 PM MDT FRI AUG 7 2015

NEZ069-080100-
CHASE NE-
634 PM MDT FRI AUG 7 2015

...SIGNIFICANT WEATHER ADVISORY FOR CHASE COUNTY UNTIL 700 PM MDT...

AT 633 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
CHAMPION...OR 10 MILES SOUTHWEST OF IMPERIAL...MOVING NORTHEAST AT 40
MPH.

HALF INCH HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
CHAMPION...LAMAR...CHASE...CRETE...CHURCH GROVE CAMPGROUND...IMPERIAL
AND WANAMAKER STATE WILDFIRE MANAGEMENT AREA.

THIS INCLUDES HIGHWAY 61 BETWEEN MILE MARKERS 41 AND 51.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM MDT FOR
SOUTHWESTERN NEBRASKA.

LAT...LON 4067 10205 4067 10138 4035 10165 4035 10204
TIME...MOT...LOC 0033Z 221DEG 36KT 4039 10176

MARTIN

The radar

The Goodland radar (KGLD), 134 km away, was scanning. The volume nearest the first event began at 00:52 UTC.

Open the radar archive at this moment

Event by event

4 hail, 2 thunderstorm wind, 1 flash flood. Local standard time, as filed.

Hail, Chase

When
August 7, 5:53 PM MST
Where
Chase County, 2.51 mi WSW of Lamar
Measured
1.75 in hail
Reported by
Trained Spotter
Coordinates
40.550, -102.010

Thunderstorm Wind, Perkins

When
August 7, 6:05 PM MST
Where
Perkins County, 1.48 mi SSW of Venango
Measured
52 kt (60 mph) estimated gust
Reported by
Public
Coordinates
40.750, -102.040

Dime size hail was also reported.

Hail, Perkins

When
August 7, 6:20 PM MST
Where
Perkins County, 0.87 mi NW of Venango
Measured
1.25 in hail
Reported by
Public
Coordinates
40.780, -102.040

Small tree branches were also downed.

Hail, Chase

When
August 7, 6:52 PM MST
Where
Chase County, 5.91 mi SSE of Champion
Measured
1 in hail
Reported by
Public
Coordinates
40.390, -101.710

Hail, Chase

When
August 7, 7:01 PM MST
Where
Chase County, 2.72 mi WSW of Enders
Measured
1.25 in hail
Reported by
Public
Coordinates
40.440, -101.580

Thunderstorm Wind, Chase

When
August 7, 7:15 PM MST
Where
Chase County, 5.91 mi SW of Wauneta
Measured
65 kt (75 mph) estimated gust
Reported by
Public
Coordinates
40.360, -101.450

Public estimated 75 mph wind gusts.

Flash Flood, Hayes

When
August 8, 9:54 AM CST
Where
Hayes County, 9.23 mi NW of Hayes Center to 6.8 mi W of Hayes Center
Cause
Heavy Rain
Property damage
$5,000
Reported by
Public
Coordinates
40.610, -101.150

Roads were rendered impassible near Hayes Center due to heavy rain and washouts in spots.

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Nebraska in 2015Every state in 2015This day in weather historyWarnings in Nebraska, August 2015

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 587777, 587781, 587778, 587779, 587780, 587782, 587776.